MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon wings were relaxed.There was evidence of blood in the balloon indicating that the device entered the patient's body.No issues were noted with the balloon of the device that may have potentially contributed to the complaint incident.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands, blades or tip of the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.The hypotube shaft of the device was returned in two pieces.A visual and tactile examination identified a hypotube shaft break at approximately 195 mm distal from the distal end of strain relief.This type of damage is consistent with excessive force that could have been applied to the delivery system.A visual and tactile examination identified no issues with the extrusion shaft.
 
Event or Problem Description
Reportable based on device analysis completed on 05dec2019.It was reported that hub break occurred.During preparation of a 6mmx2.50mm wolverine coronary cutting balloon it was noted that the balloon broke off at the hub outside patient's body.Another wolverine cutting balloon was used to complete the procedure.No complications reported and there was no harm to the patient.However, device analysis revealed hypotube shaft break at 195mm distal from the distal end of strain relief.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9463465
Report Number2134265-2019-15576
Device Sequence Number2947805
Product Code NWX
UDI-Device Identifier08714729888154
UDI-Public08714729888154
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2019
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0021426804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR